Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 11, 2014, 2:34 PM MST for Mohave County, Arizona; 4 counties in Nevada; Inyo County, Tulare County, California. It took effect at Jun 13, 2014, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2014, 2:34 PM MST (21:34 UTC)
- In effect from
- Jun 13, 2014, 11:00 AM MST
- Expired
- Jun 13, 2014, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 180 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3398 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS85 KVEF 112134 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM PDT WED JUN 11 2014 .GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTH CENTRAL NEVADA AND THE SOUTHERN NEVADA MOUNTAINS THURSDAY. STRONG SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD ACROSS THE SOUTHERN SIERRA...MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA FRIDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT BASIN. NVZ460>464-121200- /O.NEW.KVEF.FW.W.0014.140612T1800Z-140613T0300Z/ /O.NEW.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 234 PM PDT WED JUN 11 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460...461...462...463 AND 464... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460...461...462...463 AND 464... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR SOUTH CENTRAL NEVADA AND THE SOUTHERN NEVADA MOUNTAINS. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR THE SAME ZONES FROM 11 AM TO 8 PM PDT FRIDAY. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS WILL INCREASE BY LATE MORNING THEN PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING IN THE EVENING BOTH THURSDAY AND FRIDAY. * WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES OF 8 TO 13 PERCENT THURSDAY DECREASING TO BETWEEN 4 AND 8 PERCENT FRIDAY. POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ101-102-CAZ226-NVZ465-466-121200- /O.NEW.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 234 PM PDT WED JUN 11 2014 /234 PM MST WED JUN 11 2014/ ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...226...465 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM 8 PM FRIDAY FOR THE SOUTHERN SIERRA AND MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...WINDS WILL INCREASE BY LATE FRIDAY MORNING THEN PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING FRIDAY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 4 AND 8 PERCENT FRIDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
5 follow-up statements
703 WWUS85 KVEF 121738 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1038 AM PDT THU JUN 12 2014 .GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTH CENTRAL NEVADA AND THE SOUTHERN NEVADA MOUNTAINS TODAY. STRONG SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD ACROSS THE SOUTHERN SIERRA... MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA FRIDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT BASIN. NVZ460>464-130300- /O.CON.KVEF.FW.W.0014.140612T1800Z-140613T0300Z/ /O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 1038 AM PDT THU JUN 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460...461...462...463 AND 464... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460...461...462...463 AND 464... * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS WILL PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING IN THE EVENING BOTH TODAY AND FRIDAY. * WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES OF 8 TO 13 PERCENT TODAY DECREASING TO BETWEEN 4 AND 8 PERCENT FRIDAY. POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ101-102-CAZ226-NVZ465-466-130300- /O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1038 AM PDT THU JUN 12 2014 /1038 AM MST THU JUN 12 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...226...465 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...WINDS WILL INCREASE BY LATE FRIDAY MORNING THEN PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING FRIDAY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH GUSTING 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 4 AND 8 PERCENT FRIDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
582 WWUS85 KVEF 130257 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 757 PM PDT THU JUN 12 2014 .STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN SIERRA... MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ON FRIDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT BASIN. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY VEGETATION WILL LEAD TO A HIGH WILDFIRE DANGER FOR PORTIONS OF THE AREA. NVZ460>464-131100- /O.EXP.KVEF.FW.W.0014.000000T0000Z-140613T0300Z/ /O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 757 PM PDT THU JUN 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460...461...462...463 AND 464... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 460...461...462...463 AND 464... * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS FRIDAY WILL PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING IN THE EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * HUMIDITY...LESS THAN 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ101-102-CAZ226-NVZ465-466-131100- /O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 757 PM PDT THU JUN 12 2014 /757 PM MST THU JUN 12 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...226...465 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...WINDS FRIDAY WILL INCREASE IN THE LATE MORNING THEN PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING IN THE EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...LESS THAN 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
182 WWUS85 KVEF 130937 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 AM PDT FRI JUN 13 2014 .STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN SIERRA... MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT BASIN. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY VEGETATION WILL LEAD TO A HIGH WILDFIRE DANGER FOR PORTIONS OF THE AREA. AZZ101-102-CAZ226-NVZ460>466-131800- /O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 237 AM PDT FRI JUN 13 2014 /237 AM MST FRI JUN 13 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST THIS MORNING TO 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102... 226...465 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH... FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH... FIRE WEATHER ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER- NV SIDE. * TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING IN THE EVENING. * WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH. * HUMIDITY...LESS THAN 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
364 WWUS85 KVEF 131639 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 939 AM PDT FRI JUN 13 2014 .STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN SIERRA... MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT BASIN. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY VEGETATION WILL LEAD TO A HIGH WILDFIRE DANGER FOR PORTIONS OF THE AREA. AZZ101-102-CAZ226-NVZ460>466-140300- /O.CON.KVEF.FW.W.0015.140613T1800Z-140614T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 939 AM PDT FRI JUN 13 2014 /939 AM MST FRI JUN 13 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...226...465 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 226 OWENS VALLEY/SOUTHERN INYO FOREST. IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH... FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH... FIRE WEATHER ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER- NV SIDE. * TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN PEAK DURING THE AFTERNOON HOURS BEFORE DECREASING IN THE EVENING. * WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH. * HUMIDITY...LESS THAN 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
900 WWUS85 KVEF 140301 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 801 PM PDT FRI JUN 13 2014 AZZ101-102-CAZ226-NVZ460>466-140415- /O.EXP.KVEF.FW.W.0015.000000T0000Z-140614T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 801 PM PDT FRI JUN 13 2014 /801 PM MST FRI JUN 13 2014/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...226...465 AND 466... ALTHOUGH RELATIVE HUMIDITY VALUES REMAIN BELOW 10 PERCENT IN MUCH OF THE AREA...WIND GUSTS OF 35 MPH OR GREATER HAVE BECOME LESS WIDESPREAD IN NATURE. ALTHOUGH LOCALIZED RED FLAG WARNING CONDITIONS COULD STILL CONTINUE FOR THE NEXT TWO TO THREE HOURS IN SOME AREAS...WIDESPREAD RED FLAG CONDITIONS ARE NO LONGER EXPECTED. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 11, 10:55 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 11, 10:55 AM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1055 AM PDT WED JUN 11 2014 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO CENTRAL NEVADA AND THE SIERRA CREST THIS AFTERNOON. A STORM SYSTEM MOVING ONSHORE NORTH OF THE AREA WILL INCREASE WINDS FROM THE WEST ON THURSDAY AND FRIDAY. A RETURN TO ABOVE NORMAL TEMPERATURES EXPECTED EARLY NEXT WEEK. && .UPDATE...CUMULUS DEVELOPING ACROSS THE SOUTHERN SIERRA AND CENTRAL NEVADA WILL LEAD TO ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE 12Z LAS VEGAS SOUNDING SHOWED TEMPERATURES ABOUT 3-5 DEGREES C LOWER THAN 24 HOURS AGO FROM SFC-600 MB. SURFACE TEMPS AT 17Z WERE DOWN ABOUT 5-8 DEGREES F FROM THE SAME TIME YESTERDAY. THESE TRENDS ARE REFLECTED IN THE GOING FORECAST AND NO IMMEDIATE CHANGES ARE NEEDED. THE MAIN FORECAST PROBLEM WILL BE INCREASING SOUTHWEST WINDS THURSDAY AND FRIDAY LEADING TO POTENTIAL CRITICAL FIRE WEATHER CONDITIONS. WILL ADDRESS THESE ISSUES BY EARLY AFTERNOON. && .PREV DISCUSSION...257 AM PDT .SHORT TERM [TODAY THROUGH THURSDAY NIGHT]... SHOWERS AND THUNDERSTORMS LINGERED IN LINCOLN COUNTY OVERNIGHT. THIS ACTIVITY WAS FEEDING OFF THE INSTABILITY CREATED BY THE NORTHERN END OF THE LOW LEVEL THERMAL RIDGE NUDGING INTO LINCOLN COUNTY AND COLD AIR ALOFT MOVING IN FROM THE WEST ASSOCIATED WITH A SMALL MID- LEVEL SHORT WAVE. MESOANALYSIS ALSO INDICATES A POCKET OF HIGHER SURFACE DEW POINTS ACROSS CENTRAL NEVADA AND UTAH WAS ALSO HELPING THE CAUSE. THE CONCERNS FOR THIS FORECAST PACKAGE CENTER ON WHETHER THESE FEATURES WILL STICK AROUND INTO THE AFTERNOON HOURS TODAY AND GENERATE ANOTHER ROUND OF OF SCATTERED TO ISOLATED SHOWERS/THUNDERSTORMS. GIVEN THE GENERAL SPEED OF MOVEMENT OF THE UPPER LEVEL SHORT WAVE ONE WOULD CONCLUDE THAT ACTIVITY OVER LINCOLN COUNTY WOULD AGAIN BE AN ISSUE. THIS IS CONFIRMED BY A SERIES OF HIGH RESOLUTION MODELS WHICH INCREASE SHOWER ACTIVITY ACROSS CENTRAL NYE AND NORTHERN LINCOLN COUNTIES IN THE AFTERNOON. THEY ALSO SHOW MORE ACTIVITY OVER THE CREST OF THE SIERRAS WHICH MAY REMAIN A PROBLEM FOR THE OWENS VALLEY. WILL THEREFORE LEAVE IN A MENTION OF THUNDERSTORMS IN THESE AREAS FOR THE FORECAST TODAY. AS WE GET INTO THURSDAY EVENING...MODELS ARE ALL IN GOOD AGREEMENT THAT A SMALL CUTOFF LOW WILL MOVE INTO THE PACIFIC NORTHWEST. THIS IS GOING TO INCREASE OUR WESTERLY FLOW AND BRING GUSTY WINDS THE AREA THURSDAY AFTERNOON THROUGH FRIDAY. .LONG TERM [FRIDAY THROUGH TUESDAY]... PRETTY STRAIGHT FORWARD FORECAST FOR FRIDAY AND THE WEEKEND WITH A LOW PRESSURE TROUGH MOVING ACROSS THE GREAT BASIN BRINGING GUSTY WINDS TO THE AREA AND TEMPERATURES THAT SETTLE BACK TO NEAR NORMAL. MODELS THEN BEGIN TO SHOW DIFFERENCES IN THEIR RESPECTIVE SOLUTIONS EARLY NEXT WEEK. THE ECMWF MAINTAINS CONSISTENCY WITH ITS EARLIER RUNS IN BRINGING AN ENERGETIC CLOSED LOW THROUGH WASHINGTON, IDAHO AND WYOMING. THE GFS/GEM/GFS ENSEMBLE ARE IN BASIC AGREEMENT WITH THE EC SOLUTION BUT ARE MUCH WEAKER WITH THE NORTHERN JETSTREAM ENERGY AND THEY ALSO DEVELOP A WEAK UPPER LEVEL CIRCULATION OFF THE SOUTHERN CALIFORNIA COAST. IF THIS CIRCULATION DOES FORM, IT MAY BECOME A PLAYER AT SOME POINT AND INTERACT WITH REMNANT MOISTURE FROM WHAT IS NOW HURRICANE CRISTINA. CLIMATOLOGICALLY SPEAKING, THE ECMWF SOLUTION SEEMS THE WAY TO GO AND IT WAS FOLLOWED FOR THIS FORECAST CYCLE BUT THE EQUALLY PERSISTENT GFS NEEDS TO BE MONITORED AS IT COULD RESULT IN DEEPER MOISTURE AND MAYBE PRECIPITATION WORKING ITS WAY CLOSE TO OUR MOHAVE COUNTY DOORSTEP. && .AVIATION...FOR MCCARRAN...SOUTHEASTERLY WINDS EXPECTED THIS AFTERNOON FAVORING A CONFIG 2 OR 4 BETWEEN 19-23Z. DRAINAGE WINDS FROM HIGHER TERRAIN WILL KICK AND SWITCH BACK TO SOUTH-SOUTHWEST FOR THE EVENING. THURSDAY AND FRIDAY WILL SEE WESTERLY FLOW STRENGTHEN AND PREVENT THE AFTERNOON EASTERLY WINDS FROM DEVELOPING AND POSSIBLY PREVENTING A SWITCH TO AN UNFAVORABLE CONFIGURATION. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...ISOLATED SHRA/TSRA POSSIBLE THIS AFTERNOON MAINLY OVER THE HIGHER ELEVATIONS OF THE SOUTHERN GREAT BASIN AND SIERRA CREST. THIS ACTIVITY SHOULD END BETWEEN 02Z AND 06Z THURSDAY. OTHERWISE EXPECT FEW-SCT CLOUDS AOA 8K-14K FEET AT MOST WITH WINDS FAVORING TYPICAL DIURNAL TRENDS. WINDS ARE EXPECTED TO INCREASE FROM THE WEST/SOUTHWEST ON THURSDAY AND FRIDAY WITH MANY AREAS ACROSS MOJAVE...SOUTHERN NEVADA AND NORTHEAST ARIZONA GUSTING TO 20-25 KTS. .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR PREV DISCUSSION...LERICOS/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 11, 6:52 AM MST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 652 AM PDT WED JUN 11 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-121400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 652 AM PDT WED JUN 11 2014 /652 AM MST WED JUN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:34 PM MST | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2014Red Flag Warnings in California, 2014Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.